MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Moisture Damage (1405)
Health Effect - Clinical Codes Hyperglycemia (1905); Nausea (1970); Lethargy (2560)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.
 
Event or Problem Description
On (b)(6) 2018, a reporter contacted animas alleging that a patient had experienced a hyperglycemic event while on the pump.The reporter stated that the patient had a blood glucose of 500 mg/dl with symptoms of extreme drowsiness and nausea.The patient did not receive any treatment above and beyond the normal course of diabetes management.The reporter stated that the pump had lost power.Upon inspection of the pump, moisture corrosion was found in the battery compartment.This complaint is being reported due to the allegation that the pump losing power unexpectedly caused the blood glucose excursion.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 03-dec-2018 with the following findings: during investigation, due to rebooting all required test steps could not be completed.There was moisture entered through battery compartment crack above grip pad.The pump booted to the verified screen and went into a continuous reboot and power loss due to moisture corrosion in the battery compartment.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7735340
Report Number2531779-2018-13757
Device Sequence Number13654617
Product Code OYC
UDI-Device Identifier10840406100198
UDI-Public10840406100198
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Was the Report Sent to FDA? Yes
Device Age15 MO
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age19 YR
Patient Weight70